MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL 1&2

BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL 1&2
Catalog Number 816 014100
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/17/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial final report on this incident.
 
Event or Problem Description
The customer reported a presumably false negative antibody screening test with biotestcell 1&2 on tango infinity.The specificity of the missed antibody is anti-s.The customer did not return the supposedly defective product for investigational testing but the patient sample that had caused a false negative test result.Testing in our quality control laboratory is still ongoing.The two affected tango infinity were inspected by our field service engineers.Evaluation of the data is ongoing.
 
Additional Manufacturer Narrative
This is our final report on this incident.
 
Event or Problem Description
The customer reported that a patient sample (prenatal, with an anti-s) yielded a false negative antibody test in both tango optimo and tango infinity when tested with biotestcell 1&2, # 8647021-00.The customer was able to detect the antibody in the tube with peg (heterozygous cell reacted 1+ and 2+, homozygous cell reacted 2+).The customer sent in the patient sample for investigational testing and biotestcell 1&2, # 8643021-00, that was already expired, but not the complained material biotestcell 1&2, # 8647021-00.The solidscreen ii ahg, that was used as the complaint occurred, was also sent in.Our quality control laboratory tested their retained sample of biotestcell 1&2 # 8647021-00.The patient sample showed a correct 1+ positive result with rrbc 2 on both instruments.The soldiscreen ii ahg returned by the customer was used for this testing.The patient sample was also tested in the tube test (immediately spin (rzt), liss 10 min 37 ° c and in liss-iat) and reacted negatively, also in the liss / coombs gel card the reaction was negative.Testing by our quality control laboratory confirmed that the allegedly defective lot of biotestcell 1&2 functions correctly.A review of the batch record documentation showed no irregularities that might have negatively affected the quality of the allegedly defective lot.The two affected tango infinity were inspected by our field service engineers with no indication for an instrument or software malfunction.Both instruments were confirmed to operate within specifications.

Brand Name
REAGENT RED BLOOD CELLS BIOTESTCELL 1&2
Common Device Name
BIOTESTCELL 1&2
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, hessen 63303
GM  63303
MDR Report Key6249168
Report Number9610824-2016-00096
Device Sequence Number13660661
Product Code KSZ
UDI-Device Identifier07611969952380
UDI-Public07611969952380
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 12/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/16/2017
Device Catalogue Number816 014100
Device Lot Number8647021-00
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/19/2016
Supplement Date Received by Manufacturer12/19/2016
Initial Report FDA Received Date01/13/2017
Supplement Report FDA Received Date12/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AHG, LOT 8608120-08, EXP. 08/19/2017; BIOTESTCELL 1,2, LOT 8643021-00; MLB 2, LOT 8615110-00, EXP. 04/04/2018; SOLIDSCREEN II STRIP, LOT 8617040, EXP. 04/22/2018; TANGO INFINITY, # 4230000158; TANGO OPTIMO, # 9142400194